Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2018, 7:48 PM CDT for Pushmataha County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 11, 2018, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 140 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WUUS54 KTSA 120048
SVRTSA
OKC127-120130-
/O.NEW.KTSA.SV.W.0178.180712T0048Z-180712T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
748 PM CDT WED JUL 11 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Pushmataha County in southeastern Oklahoma...
* Until 830 PM CDT.
* At 748 PM CDT, a severe thunderstorm was located 4 miles east of
Cloudy, moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Snow... Cloudy...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3422 9556 3451 9543 3437 9506 3424 9512
3424 9515 3419 9515
TIME...MOT...LOC 0048Z 110DEG 13KT 3430 9520
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
286 WWUS54 KTSA 120108 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 808 PM CDT WED JUL 11 2018 OKC127-120130- /O.CON.KTSA.SV.W.0178.000000T0000Z-180712T0130Z/ Pushmataha OK- 808 PM CDT WED JUL 11 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH CENTRAL PUSHMATAHA COUNTY... At 808 PM CDT, a severe thunderstorm was located over Cloudy, moving west at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Snow... Cloudy... Finley... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3422 9556 3451 9543 3441 9517 3420 9527 TIME...MOT...LOC 0108Z 110DEG 13KT 3432 9528 HAIL...<.75IN WIND...60MPH $$ 69
117
WWUS54 KTSA 120123
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
823 PM CDT WED JUL 11 2018
OKC127-120133-
/O.EXP.KTSA.SV.W.0178.000000T0000Z-180712T0130Z/
Pushmataha OK-
823 PM CDT WED JUL 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA
COUNTY WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
to 45 mph are still possible with this thunderstorm.
LAT...LON 3422 9556 3451 9543 3441 9517 3420 9527
TIME...MOT...LOC 0123Z 110DEG 13KT 3434 9534
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:06 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 11, 6:06 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
606 PM CDT Wed Jul 11 2018
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the period. Will keep a VCTS
at FSM through 01Z due to thunderstorms no more than a county
away.
&&
.PREV DISCUSSION... /Issued 325 PM CDT Wed Jul 11 2018/
DISCUSSION...
The main forecast concern today will be the heat, with afternoon
storm chances a secondary concern.
Outside of storm activity, heat indices have overachieved in
several areas today, necessitating a heat advisory. Forecast
conditions on Thursday are borderline, but the recent
overachieving nature of the temps/dews has me leaning toward an
advisory again for tomorrow.
Isolated to scattered convection can be expected to continue for
the next couple of afternoons before the deep layer moisture over
the region begins to dry out this weekend as the mid level ridge
axis slides overhead. Low storm chances are forecast across the
far north and east portions of the forecast area early next week
as models show some hint of convection, focused on a stalling
front to our north and possibly rejuvenated by a convective vort,
approaching our area from KS/MO.
The heat and humidity will continue to be an issue thru the
weekend and on into next week. It's July.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>068-
070>076.
Heat Advisory from noon to 8 PM CDT Thursday for OKZ054>058-
060>063-066>068-070>072-074-076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
Heat Advisory from noon to 8 PM CDT Thursday for ARZ019-020-029.
&&
AVIATION.....22Hazardous weather outlook, Jul 11, 5:05 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Wed Jul 11 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Wed Jul 11 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widely scattered thunderstorms have developed this afternoon across
portions of eastern Oklahoma and northwestern Arkanas as the
atmosphere has become unstable with the heating of the day and the
ongoing humidity. The stronger storms through this evening will
produce occasional lightning and wind gusts up to 45 mph. Much of
this activity is expected to dissipate by around sunset this evening.
The combination of hot temperatures and high humidity has resulted in
dangerous heat across much of eastern Oklahoma and west central
Arkansas this afternoon. Heat index values from 105 to 108 degrees is
expected into this evening before conditions improve after sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
A hot and humid air mass across eastern Oklahoma and northwestern
Arkansas will continue to support mainly afternoon and evening
thunderstorm development through the end of the week and into this
weekend. A building high pressure ridge aloft will gradually result
in decreasing coverage into the weekend. Organized severe weather is
very unlikely in this pattern but the potential will exist for the
strongest storms each afternoon to produce isolated strong downburst
wind approaching 60 mph.
Dangerous heat will continue across the area into early next week as
hot temperatures combine with high humidity.
weather.gov/tulsa contains additional information.
69In the hours before
Special weather statement, Jul 11, 2:16 PM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT WED JUL 11 2018
OKZ068-070-072-111945-
Muskogee OK-Sequoyah OK-Cherokee OK-
216 PM CDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 245 PM
CDT...
At 215 PM CDT, a strong thunderstorm was located near Pumpkin Center,
moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Braggs... Cookson...
Greenleaf State Park... Pumpkin Center...
Lake Tenkiller State Park...
LAT...LON 3574 9490 3558 9500 3564 9540 3581 9532
3581 9527 3582 9527 3583 9525 3585 9523
3586 9523 3588 9526
TIME...MOT...LOC 1915Z 118DEG 13KT 3570 9509
LacySpecial weather statement, Jul 11, 5:03 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 PM CDT WED JUL 11 2018
OKZ049-076-112230-
Pushmataha OK-Le Flore OK-
503 PM CDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHERN LE FLORE COUNTIES UNTIL 530 PM CDT...
At 502 PM CDT, a strong thunderstorm was located near Big Cedar,
moving west at 20 mph. Another strong thunderstorm was located 5
miles south of Fanshawe...moving west at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Heavener... Talimena State Park...
Lake Wister State Park... Heavener Runestone State Park...
Whitesboro... Muse...
Big Cedar... Hodgen...
Summerfield... Honobia...
LAT...LON 3453 9505 3486 9501 3486 9500 3493 9500
3493 9456 3471 9447 3453 9447
TIME...MOT...LOC 2202Z 088DEG 16KT 3469 9464
69Special weather statement, Jul 11, 6:31 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
631 PM CDT WED JUL 11 2018
OKZ049-076-120015-
Pushmataha OK-Le Flore OK-
631 PM CDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, a strong thunderstorm was located 12 miles south of
Whitesboro, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Kiamichi... Honobia...
LAT...LON 3437 9519 3464 9520 3460 9484 3451 9484
3451 9504 3439 9505
TIME...MOT...LOC 2330Z 084DEG 13KT 3451 9494
69Special weather statement, Jul 11, 7:32 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
732 PM CDT WED JUL 11 2018
OKZ049-053-120115-
Choctaw OK-Pushmataha OK-
732 PM CDT WED JUL 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 815 PM CDT...
At 731 PM CDT, a strong thunderstorm was located 10 miles southeast
of Cloudy, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Cloudy... Oleta...
Corinne... Sobol...
LAT...LON 3440 9534 3430 9505 3424 9505 3424 9515
3416 9515 3416 9516 3410 9516 3409 9542
TIME...MOT...LOC 0031Z 105DEG 10KT 3422 9513
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:32 PM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Jul 12, 2:45 PM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Jul 12, 3:22 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 24 hr |
| Jul 12, 3:26 PM CDT | Special Weather Statement | TSA | Ottawa | 49 min |
| Jul 12, 5:27 PM CDT | Special Weather Statement | TSA | LeFlore | 63 min |
| Jul 12, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Jul 12, 6:10 PM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Jul 12, 6:37 PM CDT | Special Weather Statement | TSA | Mayes | 38 min |
| Jul 12, 6:55 PM CDT | Special Weather Statement | TSA | Haskell | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.